75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole

12 REPLIES 12

Re: Letrozole

Oh you poor thing. I'm in a similar situation (age 45) Had to stop tamoxifen after 4 yrs because it was causing uterine haemorrhages which took weeks to recover from. So, had ovaries removed oct (kept uterus as advised to have least invasive surgery possible) and went on to Letrozole in Dec. Already had significant menopausal symptoms before this latest round of surgery and drugs, and these didn't get any worse once the ovaries were removed. Once I started the letrozole though, it was a different story! I have suffered with hot flushes since chemo, but now seem to have them all day and all night. I am so tired just because of interrupted sleep, always feeling dehydrated because I can't keep up with the fluids I'm losing from sweating, and the aching joints are awful. I don't have many options left now though, all my docs are very clear that I must stay on hormone therapy as long as possible- my cancer was highly hormone driven and had spread to lymph nodes. My BCN has been v kind and just reminded me how bad tamoxifen was when I started with it, and it definitely got easier to tolerate after the first year. She also said there are two further alternatives to try - so if you aren't coping with Letrozole there are other options. She suggested I give it at least three months before trying something else or having a break. Lastly, she reminded me that a lot of the menopausal symptoms will be coming from the surgery and not the drugs at all.

I am really struggling with it all - had some real ups and downs since diagnosis five years ago, but just like you am questioning my ability to even carry on working at all, sadly cannot afford to stop or even cut my hours by much. I have had so much time off sick lately (had flu and now chest infection) and also struggle with Lymphoedema. Don't think there are any easy answers, but just wanted to say stay as strong as you can. You most definitely are not alone! Xx

Re: Letrozole

Yes tell me about it. I could never have carried on them.
Jill1998
Community Champion

Re: Letrozole

Hope you feel better ,it's a very difficult choice when your quality of life is so badly affected .

Re: Letrozole

Spoken to my breast Dr today, she's told me to stop taking the tablets for 2 weeks & to monitor ho I get on, fingers crossed. Xx

Re: Letrozole

Thank you I shall find out. X

Re: Letrozole

I agree that Letrozole can have very unpleasant side effects, but these vary according to the make. Have you asked to be put on a different brand? I tried several different makes before I found one I could cope with, and they do all vary as to how they affect you.  Might be worth exploring all possibilities before you come off them completely.

Re: Letrozole

Yrs will do thanks again x
Jill1998
Community Champion

Re: Letrozole

Let us know how you get on.xx

Re: Letrozole

Thank you very much. Yes my quality of life I would rather have back. I know it's hard but even my husband is behind me on this 110% to stop them but I know to speak with the breast Dr first.

Thank you xx
Jill1998
Community Champion

Re: Letrozole

Very hard decision but if your quality of life is so impaired and after 5 years I personally would be tempted to take the gamble and come off.They don't really know who the meds help and who are taking them for little benefit ,lots of research going on about this.Good luck hope you manage to get your life back .

Re: Letrozole

I had hell while on tamoxifen. That's why I nagged to have my hysterectomy, so I won't be going back on them. It's making me feel alwful with my family I don't want to let my children see me bad again.
Jill1998
Community Champion

Re: Letrozole

Hi T ,sorry you feel

so rubbish ,is it worth exploring going back on Tamoxifen?You can take it post menopause and it is generally kinder on the joints and I have talked to quite a few ladies who have gone back to Tamoxifen.You have done nearly 5 years which is a big milestone ,quality of life is very important and lots of ladies do stop taking hormone therapy because it affects them so much it spoils their lives .You need to talk to your doc about the alternatives and the level of risk of coming off this varies greatly and some women only get a very small percentage gain from the meds.Lots of support here keep checking in with us.Jill.

Letrozole

Help what can I do. I've been cancer free 5yrs was on tamoxifen for 4yrs. Stopped them mid November last yr ready for my hysterectomy. The world had lifTed I felt fantastic even after my op. I lost a stone in weight within 4 weeks coming off tamoxifen. Now I've started letrozole which I've been on for 4 weeks I feel as if my life as turned up side down I can't cope any more. Pain everywhere put the stone back on totally depressedifferent I have hit the lowest of lowest points I just can't take any more. I work as a health care in the hospital & I'm even thinging of given up the job I love because I won't be able to cope with the way I feel. I'm going to speak with my breast Dr to see what else I can do I'm only 37. My life is really at the lowest.